Alert archive / New Mexico / Freeze Warnings in 2011
Freeze Warning 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 9, 2011, 3:09 PM MDT. It took effect at Oct 10, 2011, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 3:09 PM MDT (21:09 UTC)
- In effect from
- Oct 10, 2011, 3:00 AM MDT
- Expired
- Oct 10, 2011, 8:20 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS75 KABQ 092109 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT SUN OCT 9 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT OVER NORTHERN AND CENTRAL NEW MEXICO... .MOSTLY CLEAR SKIES...LIGHT WINDS...AND DRY AIR OVER THE REGION WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVER THE ESTANCIA VALLEY...CENTRAL AND NORTHEAST HIGHLANDS...AND THE SANTA FE METRO AREA...INCLUDING ESPANOLA TONIGHT. NMZ517-518-522-528-529-100330- /O.UPG.KABQ.FZ.A.0003.111010T0900Z-111010T1500Z/ /O.NEW.KABQ.FZ.W.0004.111010T0900Z-111010T1500Z/ LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ESTANCIA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 309 PM MDT SUN OCT 9 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...3 AM TO 9 AM MDT. * LOCAL IMPACTS...TAKE ACTION TO PROTECT TENDER VEGETATION BY COVERING THEM OR BRINGING THEM INSIDE. KEEP PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GUYER
2 follow-up statements
395 WWUS75 KABQ 100311 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 911 PM MDT SUN OCT 9 2011 ...FREEZING TEMPERATURES EXPECTED EARLY MONDAY OVER PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO... .MOSTLY CLEAR SKIES...LIGHT WINDS...AND DRY AIR OVER THE REGION WILL ALLOW TEMPERATURES TO FALL TO NEAR AND...MORE LOCALLY...BELOW FREEZING FOR A FEW HOURS EARLY MONDAY OVER THE ESTANCIA VALLEY... CENTRAL AND NORTHEAST HIGHLANDS...AND THE SANTA FE METRO AREA...INCLUDING ESPANOLA TONIGHT. NMZ517-518-522-528-529-101500- /O.CON.KABQ.FZ.W.0004.111010T0900Z-111010T1500Z/ LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ESTANCIA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 911 PM MDT SUN OCT 9 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY. * TEMPERATURES...28 TO 32 DEGREES. * TIMING...3 AM TO 9 AM MDT. * LOCAL IMPACTS...TAKE ACTION TO PROTECT TENDER VEGETATION BY COVERING THEM OR BRINGING THEM INSIDE. KEEP PETS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 43
638 WWUS75 KABQ 101420 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 820 AM MDT MON OCT 10 2011 NMZ517-518-522-528-529-101530- /O.CAN.KABQ.FZ.W.0004.000000T0000Z-111010T1500Z/ LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ESTANCIA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 820 AM MDT MON OCT 10 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FREEZE WARNING. $$ GUYER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 9, 3:03 PM MDT, 6 minutes earlier.
Area forecast discussion, Oct 9, 3:03 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT SUN OCT 9 2011 .DISCUSSION... MUCH QUIETER WEATHER PATTERN THIS WEEK. A SCATTERED TO BROKEN CLOUD DECK ALONG WITH ISOLD HIGH PEAK SNOW SHOWERS ACROSS NORTH CENTRAL NM WILL DISSIPATE AFTER SUNSET. MODELS SHOW A THIN LAYER OF CIRRUS SLIDING EAST OVER THE REGION TONIGHT WHICH SHOULD NOT IMPACT TEMPS MUCH. BETTER RADIATIONAL COOLING TONIGHT WITH THE LACK OF CLOUD COVER WILL FAVOR FREEZING TEMPS ALONG THE NE HIGHLANDS...ESTANCIA VALLEY... SANTA FE METRO AREA AND ESPANOLA. WILL UPGRADE FREEZE WATCH TO WARNING. ZONAL FLOW WILL DEVELOP OVER THE REGION MONDAY WITH MODERATING TEMPS AND A FEW BREEZES OVER THE EASTERN PLAINS. A WEAK UPPER TROUGH WILL SLIDE OVER THE AREA MONDAY NIGHT AND TUESDAY...CONTINUING BREEZES OVER THE EASTERN PLAINS AND MILDER TEMPS. MUCH DRIER AIR WILL FILTER IN WITH HIGH PRESSURE BY LATE TUESDAY ALLOWING FOR STRONG NIGHTTIME INVERSION PATTERNS. THE 12Z GFS...EURO...AND GEM MODELS CONTINUE TO DEVELOP A STRONG RIDGE OF HIGH PRESSURE OVER SOUTHERN CALIFORNIA BY TUESDAY AND MOVE IT EAST ACROSS NM AS THE WEEK PROGRESSES. THIS WILL ALLOW FOR TEMPS TO MODERATE ABOVE NORMAL WITH ABUNDANT CLEAR SKIES AND COOL INVERSION DOMINATED OVERNIGHT LOWS. A COUPLE WEAK WIND SHIFTS WILL ENTER THE EASTERN PLAINS AS A SERIES OF WEAK UPPER SHORTWAVES SLIDE EAST OFF THE NORTHERN ROCKIES. OTHERWISE...VERY NICE WEATHER IS ON TAP. GUYER && .AVIATION... NORTHWEST AND NORTH CENTRAL NEW MEXICO MOUNTAINS OCCASIONALLY OBSCD. LOCAL MVFR CIGS WILL EXIST THROUGH 10/12Z OVER THE NORTHERN MOUNTAINS...WHERE ISOLD -SHRASN POSSIBLE AND PORTIONS OF THE SOUTHEAST PLAINS WHERE ISOLD -SHRA POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... NOT MANY CHANGES IN THE SHORTER TERM FORECAST HAVE EMERGED IN THE 12Z MODEL RUNS. THE TROUGH WHICH HAS BROUGHT MOUNTAIN SNOW AND BELOW AVERAGE TEMPERATURES TO NEW MEXICO THE LAST COUPLE OF DAYS SHOULD FINALLY EXIT OVERNIGHT TONIGHT. SOME MOISTURE MAY LINGER FOR A FEW SHOWERS NORTHERN MOUNTAINS AND SOUTHEAST. DECREASING CLOUD COVER MAY ALLOW FOR SOME COLDER LOWS TONIGHT...BUT HEIGHTS ALSO RISE CONSIDERABLY. A BAGGY TROUGH IS STILL FORECAST TO CROSS THE STATE MONDAY/TUESDAY. SHOULD REMAIN MOSTLY DRY ALTHOUGH MODELS DRAW HIGHER AMOUNTS OF LOW LEVEL MOISTURE INTO THE SOUTHEAST AND EAST CENTRAL PLAINS...AS WELL AS INCREASING INSTABILITY DURING THIS PERIOD. TUESDAY COULD SEE MORE WIDESPREAD BREEZY TO WINDY CONDITIONS FROM THE NORTHWEST MOUNTAINS OVER THE CENTRAL HIGHLANDS AND ALONG THE INTERSTATE 40 CORRIDOR THROUGH THE EASTERN PLAINS. NORTHWEST WINDS ALOFT STRENGTHEN A BIT TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER SURFACE FRONT IMPACTING NORTHERN AND CENTRAL NEW MEXICO WEDNESDAY AFTERNOON/NIGHT. THE UPPER RIDGE THEN CONTINUES TO BUILD AND SHIFT SLOWLY EASTWARD FOR THE DURATION OF THE WORK WEEK. THEREFORE...VENTILATION IS AT LEAST GOOD MOST AREAS MONDAY...AND IMPROVES TUESDAY. VENTILATION TRENDS DOWNWARD WEDNESDAY...EVEN MORESO THURSDAY AND FRIDAY...WITH FRIDAY FAIR TO POOR OVER NEARLY ALL THE FORECAST AREA. TEMPERATURES WARM DAY TO DAY WITH MOST LOCALES ABOVE AVERAGE BY THURSDAY. THERE MAY BE SOME MARGINAL AREAS OF CRITICAL CONDITIONS TUESDAY AFTERNOON IN THE EAST CENTRAL AND NORTHEAST DUE TO WESTERLY BREEZES AND DECREASING RH. WHAT HAPPENS NEXT WEEKEND DEPENDENT ON THE HOW QUICKLY THE RIDGE BREAKS DOWN...AS THE CANADIAN FORECASTS ZONAL FLOW...THE DGEX STILL HAS A DECENT RIDGE...AND THE GFS PUSHES THE RIDGE EASTWARD AND BRINGS THE REMAINDER OF A WEAK LOW INTO WESTERN NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 33 63 38 67 / 0 0 0 0 DULCE........................... 24 58 28 61 / 0 0 0 0 CUBA............................ 29 58 31 61 / 0 0 0 0 GALLUP.......................... 28 64 28 66 / 0 0 0 0 EL MORRO........................ 23 61 26 63 / 0 0 0 0 GRANTS.......................... 31 65 31 67 / 0 0 0 0 QUEMADO......................... 31 65 32 66 / 0 0 0 0 GLENWOOD........................ 32 73 39 76 / 0 0 0 0 CHAMA........................... 26 53 28 55 / 0 0 0 0 LOS ALAMOS...................... 36 57 38 59 / 0 0 0 0 PECOS........................... 32 57 37 62 / 0 0 0 0 CERRO/QUESTA.................... 27 54 29 57 / 0 0 0 0 RED RIVER....................... 22 48 25 52 / 5 0 0 5 ANGEL FIRE...................... 21 50 25 55 / 5 0 0 5 TAOS............................ 28 58 29 62 / 0 0 0 0 MORA............................ 29 55 30 60 / 0 0 0 0 ESPANOLA........................ 30 66 31 70 / 0 0 0 0 SANTA FE........................ 32 61 39 64 / 0 0 0 0 SANTA FE AIRPORT................ 34 64 37 67 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 37 65 39 69 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 41 66 45 70 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 39 69 41 73 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 37 69 40 72 / 0 0 0 0 LOS LUNAS....................... 31 69 38 74 / 0 0 0 0 RIO RANCHO...................... 34 68 40 72 / 0 0 0 0 SOCORRO......................... 40 70 44 76 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 36 65 39 69 / 0 0 0 0 TIJERAS......................... 35 65 36 68 / 0 0 0 0 MORIARTY/ESTANCIA............... 27 64 31 66 / 0 0 0 0 CLINES CORNERS.................. 34 64 39 67 / 0 0 0 0 GRAN QUIVIRA.................... 38 66 43 70 / 0 0 0 0 CARRIZOZO....................... 40 70 46 75 / 0 0 0 0 RUIDOSO......................... 36 63 43 66 / 0 0 0 5 CAPULIN......................... 31 64 37 71 / 0 0 0 0 RATON........................... 30 68 34 74 / 0 0 0 0 SPRINGER........................ 32 69 36 74 / 0 0 0 0 LAS VEGAS....................... 32 64 37 68 / 0 0 0 0 CLAYTON......................... 39 70 45 77 / 0 0 0 0 ROY............................. 37 67 39 73 / 0 0 0 0 CONCHAS......................... 42 73 46 80 / 0 0 0 0 SANTA ROSA...................... 41 74 46 79 / 0 0 0 0 TUCUMCARI....................... 42 74 49 81 / 0 0 0 5 CLOVIS.......................... 43 72 49 79 / 5 0 0 10 PORTALES........................ 42 73 51 81 / 5 0 0 10 FORT SUMNER..................... 43 75 51 82 / 0 0 0 5 ROSWELL......................... 45 76 53 84 / 5 0 0 5 PICACHO......................... 40 74 47 80 / 0 0 0 5 ELK............................. 37 68 46 73 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ517-518-522-528-529. && GUYER
Hazardous weather outlook, Oct 9, 5:43 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MDT SUN OCT 9 2011 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 543 AM MDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:31 AM MDT | Freeze Watch | ABQ | 12 hr |
Nearby
Freeze Warnings in New Mexico, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.